MAUDE Adverse Event Report: BECKMAN COULTER IRELAND AQUIOS CL FLOW CYTOMETER

BECKMAN COULTER IRELAND AQUIOS CL FLOW CYTOMETER
Model Number N/A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Test Result (2695)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the software engineering assessment, there is a mechanism by which the aquios software will generate a duplicate test when a test query response is received from the lis immediately before the query timeout period expires - a window in the order of milliseconds in size.Once the duplicate test is created, the software will continue to create duplicate tests as long as there are tubes available (in the cassette and in the stacker).Once all tests have been completed the software reverts to normal operation.The software team stated that the software defect only occurs under these conditions, a test query response times out, and the default test option is on, and when the right tiny time window is hit.All patterns described above are all symptoms of the same root cause problem.When the issue occurs, the system will get stuck producing two requests for each tube.The pattern produced by the duplication depends on the positioning of the tubes in the cassette, which in turn may cause the instrument to resample the same tube or draw the sample from another tube.Based on the information provided by the software team assessment, the failure mode is caused by an aquios cl software malfunction.Recall (fa-31978) included notification to the customer and inspection of customers' device data.(b)(4).Related events: mdr 1061932-2018-00029 (b)(4), 1061932-2018-00030 (b)(4).
 
Event or Problem Description
On 25-april-2018, beckman coulter (bec) reviewed the information extracted from the database of the customer's aquios cl flow cytometry instrument to determine if any results were impacted by the aquios cl laboratory information system (lis) issue, which could result in duplicate sample requests leading to sample mis-identification.The analysis report, indicates that for instrument serial (b)(4), there were nine sample ids on (b)(6) 2017, there were five sample ids on (b)(6) 2017, and 4 sample ids on (b)(6) 2018 that match the pattern of the known software issue.The sample ids that may have been mis-identified are as follows: sample id: sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2017.Sample (b)(6), (b)(6) 2018.Sample (b)(6), (b)(6) 2018.Sample (b)(6), (b)(6) 2018.Sample (b)(6), (b)(6) 2018.

Brand Name
AQUIOS CL FLOW CYTOMETER
Common Device Name
FLOW CYTOMETER
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o' callahgan's mills, country clare
EI 
MDR Report Key7531813
Report Number1061932-2018-00028
Device Sequence Number1652125
Product Code OYE
UDI-Device Identifier15099590225889
UDI-Public(01)15099590225889(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Service and Testing Personnel
Remedial Action Recall,Notification,Inspection,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model NumberN/A
Device Catalogue NumberB30166
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0928/2017-022C
Patient Sequence Number1